About 2 months ago, I began to notice joint pain in my fingers on both hands, most specifically in the DIP joints (closest to my fingernails). I have been unable to go to the doc about this yet, but have been racking my brain to figure out where it has come from since I am a otherwise healthy 25 yo male with no family history or risk factors for arthritis or anything.
Well I narrowed it down to 2 things that changed in my life/diet prior to this happening. 1.) I was diagnosed with IC and put on a prescription of Elmiron. Could not find any info on Elmiron creating this as a side-effect.
2.) I had been taking zinc supplements (for no specific reason) in addition to a multivitamin. NOT including dietary zinc from food, I was getting 65 mg of zinc/day. Was on those for about a month before finger/joint pain set in.
My research showed that 65 mg (probably closer to 80 mg when food is considered) of zinc per day was WAYYYY too much and could create a copper deficiency. One symptom of copper deficiency could be joint pain.
Sounds like I have a winner so as of last Tuesday, got off the zinc supplements.
Any of you heard of joint pain being caused by a copper deficiency? I am stil taking the MV which has copper in it. What should I do to get my copper level back to normal? Will this correct the joint pain?
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.